MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI PROXIMAL EXTENSION SIZE 5/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI PROXIMAL EXTENSION SIZE 5/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT
Model Number 04.641.095
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery on (b)(6) 2019 for a failed vertical expandable prosthetic titanium rib (veptr) titanium distal extension, titanium proximal extension and titanium distraction lock, these devices have breakage/fracture.The levels instrumented were t2-pelvic.The patient presented with some discomfort.X-rays revealed splaying of the rails of the proximal extension.The patient also was about to outgrow his extension on the contra-lateral side, so surgery was schedule to replace both sides.There was patient consequence due to myelomeningocele.Procedure outcome is unknown.The patient exposed to additional anesthesia for one (1) hour.Concomitant device reported: unk - rods: spine (part # unknown, lot # unknown # quantity # unknown).This report is for one (1) ti proximal extension size 5/220mm radius.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 04.641.095, lot number: 6901410 , part manufacture date: 03/26/2012, manufacturing location: brandywine , part expiration date: n/a , nonconformance noted: n/a.Dhr record review: a review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the implant was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.A review of the raw material device history record revealed this lot met all specifications with no nonconformances or rework noted.There are no nonconformance reports associated with this lot.The lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the ti proximal extension size 5/220 mm radius (part # 04.641.095, lot # 6901410, mfg # 26-mar-2012) was received at us cq with part of the device cracked and the other end broken.The broken portion of the device was not returned to us cq.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter the shaft measured and is within specification based on relevant drawing.The overall length of this device should be approximately 152 mm.The length of the returned device measured 101.84 mm therefore, 51 mm of the device broke off.Document/specification review: the relevant drawing(s) was reviewed; a review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated event description.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
04/23/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent a revision surgery for a failed vertical expandable prosthetic titanium rib (veptr) titanium distal extension, titanium proximal extension and titanium distraction lock, these devices have breakage/fracture.The patient presented with some discomfort.X-rays revealed splaying of the rails of the proximal extension.The patient also was about to outgrow his extension on the contra-lateral side, so surgery was schedule to replace both sides.There was patient consequence due to myelomenigocele.Procedure outcome is unknown.The patient exposed to additional anesthesia for one (1) hour.Concomitant device reported: ti distraction lock (part # 497.125, lot # h468144, quantity # 1) unk - rods: spine (part # unknown, lot # unknown # quantity # unknown).This complaint involves two (2) devices.

Brand Name
TI PROXIMAL EXTENSION SIZE 5/220MM RADIUS
Common Device Name
PROSTHESIS, RIB REPLACEMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8470967
Report Number2939274-2019-57212
Device Sequence Number16645731
Product Code MDI
UDI-Device Identifier10705034750392
UDI-Public(01)10705034750392
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142587
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.641.095
Device Catalogue Number04.641.095
Device Lot Number6901410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/23/2019
04/23/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/23/2019
04/30/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TI DISTRACTION LOCK
Outcome Attributed to Adverse Event Required Intervention;